MAUDE Adverse Event Report: BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD INSYTE¿ AUTOGUARD¿ IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD INSYTE¿ AUTOGUARD¿ IV CATHETER; INTRAVASCULAR CATHETER
Catalog Number 38183314
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd insyte¿ autoguard¿ iv catheter needle would not retract when the safety device button was pressed.This occurred with 5 catheters.The following information was provided by the initial reporter, translated from portuguese: "i report 5 cases of catheter number 20 that did not work safety valve to protect the needle.Nursing activates the white button and does not trigger the safety device.".
 
Additional Manufacturer Narrative
H6: investigation summary: a physical sample was not available for investigation but bd was provided with a photo of the issue for evaluation.Our quality engineer reviewed the provided photo but could only identify an empty blister package with the product lot labeled at the top of the package.The actual device or defect were not visible.Therefore, based off the provided photo the engineer was unable to verify the reported defect.For a more thorough investigation a physical sample or photo of the actual defect would be required.The manufacturing facility has been notified of this incident and the findings.A review of the device history record was completed for sub-assembly #(b)(4) lot 2088487 manufactured from 20-apr-2022 to 29-apr-2022 used in complaint lot 2181472.The batch was analyzed for "needle retraction" and ¿part activation¿ tests, and there was evidence of activation failure records that may be related to the reported defect.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval: yes.D10: returned to manufacturer on: 13-jan-2023.H6: investigation summary: bd received five unused insyte autoguard 20 gauge devices from lot 2181472 for evaluation.A review of the device history record was performed for the reported lot and no quality issues were found during production.Our quality engineer visually inspected the returned units and observed no visible deformities.Next, the engineer attempted to retract each needle and observed no issues with the retractions.Therefore, based off the visual inspection and testing the engineer was unable to verify the reported defect.Unfortunately, since there were no defects found during inspection a definitive root cause could not be determined.
 
Event or Problem Description

Brand Name
BD INSYTE¿ AUTOGUARD¿ IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
Manufacturer (Section G)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15588016
Report Number9610048-2022-00122
Device Sequence Number2762321
Product Code FOZ
UDI-Device Identifier00382903818334
UDI-Public(01)00382903818334
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2025
Device Catalogue Number38183314
Device Lot Number2181472
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2022
Supplement Date Received by Manufacturer12/06/2022
01/19/2023
Initial Report FDA Received Date10/12/2022
Supplement Report FDA Received Date12/19/2022
02/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown